Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 29, 2021Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 29, 2021, 7:03 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 7:03 PM EDT (23:03 UTC)
Expired
Jun 29, 2021, 7:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Bleckley County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 46 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS82 KFFC 292303
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Tue Jun 29 2021
 
GAZ096-105-107>109-292330-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
703 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOOLY...NORTHWESTERN
WILCOX...SOUTHWESTERN BLECKLEY...NORTHWESTERN DODGE AND PULASKI
COUNTIES UNTIL 730 PM EDT...

At 703 PM EDT...a line of strong thunderstorms was extending from 
Dubois to Pope City...and moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Cochran, Hawkinsville, Pineview, Dubois, Coley Station, Gresston,
Empire, Mobley Crossing, Mock Springs, Pope City, Baileys Park,
Ocmulgee Banks, Finleyson, Wallace, Pleasant View, Paulk,
Tippettville, Hartford, Pulaski State Prison and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3247 8335 3208 8375 3199 8351 3231 8322
TIME...MOT...LOC 2303Z 133DEG 13KT 3231 8326 3205 8350 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:46 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 29, 3:46 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Tue Jun 29 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

Some showers with a few rumbles of thunder are ongoing far northern
Georgia and portions of western Georgia. Tropical airmass is in
place with dewpoints in the upper 60s and lower 70s across the CWA,
so even some of the smaller cu that are developing may spit out a
quick shower or two if it happens to pass right over your location.
Otherwise, overcast conditions from the morning have mostly cleared
the area and left aforementioned cu field in place across CWA, which
will be the case through the afternoon.

Aloft, ridge that has been in place over the area will begin to
break down and sfc high will slide back out east. Copious moisture
will still be in place tomorrow though upper levels won't be very
favorable, so have chosen to only have slight chance thunderstorms
with chance showers for PoPs. Otherwise, another sultry Georgia
summer day is expected, with highs in the mid to upper 80s with
dewpoints in the upper 60s to lower 70s.

Lusk

.LONG TERM /Thursday through Tuesday/...

A frontal boundary is expected to move through the CWA on Saturday.

Tropical airmass will remain in place through the end of the week.
Copious moisture will allow for scattered to numerous showers and
thunderstorms to develop Thursday and Friday. Convection may not
be diurnal in nature but coverage should decrease with sunset. The
chances for isold/scattered shra/tsra will be possible into the
overnight hours.

A frontal boundary should begin to move south across the CWA on
Saturday and should make it just south of the CWA by early Sunday.
High pressure will build in from the north for the remainder of
the period while the old frontal boundary remains stalled across
south GA/the FL panhandle.

NListemaa

&&

.AVIATION...
18Z Update...
VFR conditions in place a little sooner than expected, though no
complaints here. Expecting to stay VFR through the period. Winds
should stay out of the SE to SSE from 5-10 kts, going calmer
overnight. BKN050-060 deck composed of mostly developing cu will
remain in place through the afternoon. Won't rule out a shower or
two around the TAF sites, though chances are small. Tomorrow looks
like typical summer day, with winds still SSE from 4-8 kts with
afternoon SCT cu field around 030-040 and small chance of SHRA or
-TSRA.

//ATL Confidence...18Z Update...
High confidence all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  70  89 /   5  20  20  50
Atlanta         70  87  71  88 /  10  30  20  50
Blairsville     64  83  64  82 /  20  40  40  70
Cartersville    68  88  69  88 /  20  30  30  60
Columbus        71  90  71  90 /  10  30  30  50
Gainesville     69  87  70  87 /  10  30  20  60
Macon           69  90  70  91 /  10  30  30  50
Rome            69  90  71  89 /  20  30  20  60
Peachtree City  69  87  69  88 /  10  30  20  50
Vidalia         71  87  71  91 /  10  40  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....NListemaa
AVIATION...Lusk
Hazardous weather outlook, Jun 29, 8:57 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
857 AM EDT Tue Jun 29 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
857 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The weak remnants of Tropical Storm Danny will continue to move
west across northern portions of the state through this afternoon.
Scattered to numerous showers and a few thunderstorms can be
expected into this evening. Isolated storms could become strong
with locally heavy rain and gusty winds. Localized flooding will
will be the primary hazard this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia each day through Monday. Isolated
strong thunderstorms will be possible each day with the primary
hazards being lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 29, 4:19 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT Tue Jun 29 2021

GAZ111>113-292045-
Toombs GA-Wheeler GA-Montgomery GA-
419 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 445 PM
EDT...

At 418 PM EDT...a strong thunderstorm was over Cedar Crossing, or 8
miles northwest of Plant Hatch...moving west at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Uvalda, Alston, Grays Landing, Cedar Crossing, Jordan, Charlotteville
and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3197 8244 3196 8245 3197 8248 3199 8266
      3208 8268 3213 8260 3205 8238 3196 8241
TIME...MOT...LOC 2018Z 104DEG 15KT 3202 8244

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 5:30 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Tue Jun 29 2021

GAZ097-098-109-111-112-292200-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-Dodge GA-
530 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN...NORTHERN MONTGOMERY...SOUTHEASTERN LAURENS AND DODGE
COUNTIES UNTIL 600 PM EDT...

At 530 PM EDT...a line of strong thunderstorms was along a line
extending from near Little Ocmulgee State Park to near Alamo to near
Ailey...and moving northwest at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Eastman, Alamo, Mount Vernon, Glenwood, Cadwell, Ailey, Higgston,
Plainfield, Landsburg, Cedar Grove, Barnhill, Jay Bird Springs,
Little Ocmulgee State Park and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3209 8290 3211 8290 3213 8294 3215 8293
      3214 8295 3212 8295 3211 8296 3220 8327
      3235 8302 3237 8269 3221 8244 3220 8245
      3215 8269 3208 8286
TIME...MOT...LOC 2130Z 116DEG 16KT 3214 8286 3218 8276 3222 8259

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 6:26 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Tue Jun 29 2021

GAZ106>109-292300-
Crisp GA-Wilcox GA-Dodge GA-Pulaski GA-
626 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP...WILCOX...
SOUTHWESTERN DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 700 PM
EDT...

At 625 PM EDT...a line of strong thunderstorms was extending from
near Eastman to Owensboro...and moving northwest at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Eastman, Abbeville, Rochelle, Arabi, Pineview, Pitts, Union, Cedar
Creek, Antioch Church, Pope City, Seville, Ocmulgee Banks, Hatley,
Double Run and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3226 8339 3226 8327 3219 8311 3185 8338
      3185 8361 3180 8361 3181 8375
TIME...MOT...LOC 2225Z 118DEG 16KT 3217 8320 3188 8342

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 6:31 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Tue Jun 29 2021

GAZ097-109-292300-
Laurens GA-Dodge GA-
631 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS AND NORTHWESTERN DODGE
COUNTIES UNTIL 700 PM EDT...

At 630 PM EDT...a line of strong thunderstorms was extending from
near Minter to Plainfield...and moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Chester, Dexter, Cadwell, Rentz, Dubois, Harlow, Gresston,
Plainfield and Yonkers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3229 8333 3232 8329 3255 8293 3244 8278
      3220 8314
TIME...MOT...LOC 2230Z 140DEG 12KT 3244 8281 3226 8310

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 6:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT Tue Jun 29 2021

GAZ110-111-292300-
Wheeler GA-Telfair GA-
633 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND
NORTHEASTERN TELFAIR COUNTIES UNTIL 700 PM EDT...

At 633 PM EDT...a strong thunderstorm was over Towns, or 8 miles
southeast of McRae...moving west at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
McRae, Scotland, Towns and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3202 8270 3197 8273 3197 8290 3204 8293
      3209 8284
TIME...MOT...LOC 2233Z 108DEG 16KT 3200 8277

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Tue Jun 29 2021

GAZ096-105-107>109-292330-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
703 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOOLY...NORTHWESTERN
WILCOX...SOUTHWESTERN BLECKLEY...NORTHWESTERN DODGE AND PULASKI
COUNTIES UNTIL 730 PM EDT...

At 703 PM EDT...a line of strong thunderstorms was extending from
Dubois to Pope City...and moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Cochran, Hawkinsville, Pineview, Dubois, Coley Station, Gresston,
Empire, Mobley Crossing, Mock Springs, Pope City, Baileys Park,
Ocmulgee Banks, Finleyson, Wallace, Pleasant View, Paulk,
Tippettville, Hartford, Pulaski State Prison and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3247 8335 3208 8375 3199 8351 3231 8322
TIME...MOT...LOC 2303Z 133DEG 13KT 3231 8326 3205 8350

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:37 AM EDTSpecial Weather StatementFFCMeriwether23 min
Jun 29, 12:39 AM EDTSpecial Weather StatementFFCTalbot36 min
Jun 29, 1:00 AM EDTSpecial Weather StatementFFCButts, Jasper, Putnam30 min
Jun 29, 1:06 AM EDTSpecial Weather StatementFFCTroup24 min
Jun 29, 1:19 AM EDTSpecial Weather StatementFFCHarris26 min
Jun 29, 1:38 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Newton, Spalding37 min
Jun 29, 3:01 AM EDTSpecial Weather StatementFFCHeard, Meriwether, Troup29 min
Jun 29, 4:19 PM EDTSpecial Weather StatementFFCMontgomery26 min
Jun 29, 5:30 PM EDTSpecial Weather StatementFFCWheeler30 min
Jun 29, 6:26 PM EDTSpecial Weather StatementFFCDodge, Wilcox34 min
Jun 29, 6:31 PM EDTSpecial Weather StatementFFCLaurens29 min
Jun 29, 6:33 PM EDTSpecial Weather StatementFFCWheeler27 min
Jun 29, 7:08 PM EDTSpecial Weather StatementFFCJohnson37 min
Jun 29, 7:30 PM EDTSpecial Weather StatementFFCPulaski30 min
Jun 29, 7:56 PM EDTSpecial Weather StatementFFCDodge34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.